Alert archive / South Carolina / Heat Advisories in 2011
Heat Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jun 21, 2011, 4:07 AM EDT for 13 counties in South Carolina; 4 counties in Georgia. It took effect at Jun 21, 2011, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 4:07 AM EDT (08:07 UTC)
- In effect from
- Jun 21, 2011, 12:00 PM EDT
- Expired
- Jun 21, 2011, 6:51 PM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 26 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570 WWUS72 KCAE 210807 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 407 AM EDT TUE JUN 21 2011 ...HEAT ADVISORY... GAZ063>065-077-SCZ016-022-025>031-035>038-041-220000- /O.NEW.KCAE.HT.Y.0002.110621T1600Z-110622T0000Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 407 AM EDT TUE JUN 21 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS/CENTRAL SAVANNAH RIVER AREA/PEE DEE. * TEMPERATURES...AROUND 100. * IMPACTS...HEAT INDEX VALUES WILL BE IN THE 105 TO 110 RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
443 WWUS72 KCAE 211544 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1144 AM EDT TUE JUN 21 2011 ...HEAT ADVISORY... GAZ063>065-077-SCZ016-022-025>031-035>038-041-220000- /O.CON.KCAE.HT.Y.0002.110621T1600Z-110622T0000Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1144 AM EDT TUE JUN 21 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...MIDLANDS/CENTRAL SAVANNAH RIVER AREA/PEE DEE. * TEMPERATURES...AROUND 100. * IMPACTS...HEAT INDEX VALUES WILL BE IN THE 105 TO 110 RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. && $$
415 WWUS72 KCAE 212251 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 651 PM EDT TUE JUN 21 2011 GAZ063>065-077-SCZ016-022-025>031-035>038-041-220000- /O.CAN.KCAE.HT.Y.0002.000000T0000Z-110622T0000Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 651 PM EDT TUE JUN 21 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. TEMPERATURES HAVE BEGUN TO FALL ACROSS THE AREA WITH HEAT INDICES FALLING BELOW 100 DEGREES...ALLOWING THE HEAT ADVISORY TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jun 21, 2:57 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 2:57 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
257 AM EDT TUE JUN 21 2011
.SYNOPSIS...
MUCH ABOVE NORMAL TEMPERATURES WILL LINGER THROUGH MID-WEEK AS
AN UPPER LEVEL RIDGE BUILDS INTO THE AREA. SLIGHT COOLING IS
EXPECTED FOR THE END OF THE WEEK AS THE THREAT OF THUNDERSTORMS
INCREASES.
&&
.NEAR TERM /THROUGH TODAY/...
UPPER LEVEL RIDGE BUILD OVER THE SOUTHEASTERN STATES TODAY. RIDGE
SHOULD LIMIT AFTERNOON CONVECTION. SHORT WAVE TROUGH OVER WESTERN
ALABAMA LIFTING NORTHEAST THIS MORNING AND SHOULD RIDE OVER THE
RIDGE AND MODELS SUGGEST NO FORCING FROM THIS FEATURE. HOWEVER NAM
MODEL IS SUGGESTING A SEA BREEZE FRONT THIS AFTERNOON AND THERMAL
SURFACE TROUGH ACROSS MIDLANDS ENHANCING CONVERGENCE IN THE
MIDLANDS THIS AFTERNOON. AIR MASS MODERATELY UNSTABLE. BUT WITH LFC HIGH
AND FORCING WEAK WILL LEAVE POPS BELOW 15 PERCENT. TEMPERATURES
SHOULD BE A COUPLE OF DEGREES WARMER THAN YESTERDAY...WITH LESS
MIXING IT SHOULD BE MORE HUMID SO HEAT ADVISORY FOR MOST OF THE
AREA EXCEPT PIEDMONT.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
BY WEDNESDAY AN UPPER TROUGH OVER THE CENTRAL PLAINS BEGINS TO
MOVE EASTWARD HELPING TO FLATTEN THE UPPER RIDGE. WILL INCREASE
POPS TO LOW CHANCE MAINLY FOR THE AFTERNOON AND EVENING HOURS
ESPECIALLY FOR THE WESTERN COUNTIES AS MOISTURE INCREASES. MODELS SUGGEST
SLIGHTLY COOLER MAXIMUM TEMPERATURES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE MODELS CONTINUE TO DEPICT AN UPPER TROUGH OVER THE
CENTRAL PART OF THE COUNTRY SLOWLY MOVING EAST. TROPICAL MOISTURE
MAY BEGIN TO STREAM INTO THE AREA FROM THE GULF OF MEXICO BY LATE
WEEK AS WELL. MAINLY LOW CHANCE POPS POPS THROUGH THE EXTENDED
PERIOD. MAX TEMPS GENERALLY IN THE LOWER 90S THROUGH THE
WEEKEND...RISING INTO THE MIDDLE 90S BY MONDAY. OVERNIGHT LOWS
REMAIN IN THE LOW TO MID 70S.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. WEAK HIGH
PRESSURE AND AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION
THROUGH THE TAF PERIOD. SATELLITE SHOWS SOME MAINLY THIN HIGH CLOUDS
THAT WILL MOVE ACROSS THE REGION OVERNIGHT...BUT SKIES WILL REMAIN
MOSTLY CLEAR WITH NEARLY CALM WINDS. AFTER 14Z...WINDS WILL BECOME
WEST-NORTHWEST AT 8 KNOTS OR LESS THROUGH THE AFTERNOON. SOME
SCATTERED CLOUDS COULD DEVELOP DURING THE LATE AFTERNOON/EVENING
WITH ENCROACHING SEA BREEZE...BUT VFR CONDITIONS REMAIN.
EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION COULD
PRODUCE MVFR CONDITIONS WEDNESDAY THROUGH SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ016-022-025>031-035>038-041.
GA...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
GAZ063>065-077.
&&Hazardous weather outlook, Jun 20, 8:13 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 813 PM EDT MON JUN 20 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 813 PM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:50 PM EDT | Special Weather Statement | CAE | Lancaster | 25 min |
| Jun 21, 7:09 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 51 min |
| Jun 21, 7:20 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 40 min |
Nearby
Heat Advisories in South Carolina, 2011Heat Advisories in Georgia, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.